Case Report
 
Reload of oral steroid on acute posterior multifocal placoid pigment epitheliopathy
Andi Muhammad Ichsan1,2, Deby Trisnawaty Mansyur1, Habibah Setyawati Muhiddin1,2, Budu1,2
1Department of Ophthalmology, Faculty of Medicine, Hasanuddin University, Makassar, Indonesia
2Celebes Eye Center “Orbita”, Makassar, Indonesia

Article ID: 100003Z17AI2018
doi: 0.5348/100003Z17AI2018CR

Corresponding Author:
Andi Muhammad Ichsan
Department of Ophthalmology, Faculty of Medicine
Hasanuddin University, Makassar, Indonesia

Access full text article on other devices

  Access PDF of article on other devices

[HTML Full Text]   [PDF Full Text][Print This Article]
[Similar articles in PubMed][Similar articles in Google Scholar]



How to cite this article
Ichsan AM, Mansyur DT, Muhiddin HS, Budu. Reload of oral steroid on acute posterior multifocal placoid pigment epitheliopathy. J Case Rep Images Opthalmol 2018;1:100003Z17AI2018.


ABSTRACT

Introduction: Acute posterior multifocal placoid pigment epitheliopathy (APMPPE) is a retinal disease which is often preceded by flu-like illness and sudden vision loss associated with central and paracentral scotomas. The disease is funduscopically characterized with multifocal flat yellowish-white lesion at the level of retinal pigment epithelium (RPE) associated with macular edema. The aim of this article is to report a case of APMPPE that was successfully treated with oral steroid.

Case Report: A 28-year- old woman presented with suddenly decrease in her visual acuity in both eyes from three days. She experienced mild fever and malaise a week ago. Best-corrected visual acuities (BCVA) were 20/70 in the right eye (RE) and 20/80 in the left eye (LE). Anterior segment was normal except conjunctival hyperemia in both eyes. Ophthalmoscopy examination showed multiple sub-retinal yellowish-white placoid lesions and edema with slight detachment of macula at the level of retinal pigment epithelium. Fluorescein fundus angiography showed initially with hypoflourescein followed by hyperflourescein with multiple placoid lesions after several minutes in both eyes. Optical coherence tomography (OCT) revealed epithelial and retinal detachment on both eyes. Initial treatment with oral steroid 48 mg/day for one week then tapered every three days to dose of 2 mg/day, the patient gained a clinical improvement and better visual acuity but again VA dropped to 20/70 in the RE and 20/60 in the LE when dose was nearly ended. Therefore, the oral steroid was reloaded from its initial dose for one week and tapered every one week. Three weeks follow-up period showed improvement with BCVA 20/25 and 20/30 in the RE and LE respectively and she remained stable after steroid therapy was completely end.

Conclusion: This case showed that treatment APMPPE with single oral steroid resolved the macular thickness leading to visual acuity improvement.

Keywords: Acute posterior multifocal placoid pigment epitheliopathy, Oral steroid, White dot syndrome


[HTML Full Text]   [PDF Full Text]

Author Contributions
Andi Muhammad Ichsan – Substantial contributions to conception and design, Acquisition of data, Analysis and interpretation of data, Drafting the article, Revising it critically for important intellectual content, Final approval of the version to be published
Deby Trisnawaty Mansyur – Substantial contributions to conception and design, Acquisition of data, Analysis and interpretation of data, Drafting the article, Revising it critically for important intellectual content, Final approval of the version to be published
Habibah Setyawati Muhiddin – Substantial contributions to conception and design, Drafting the article, Revising it critically for important intellectual content, Final approval of the version to be published
Budu – Substantial contributions to conception and design, Drafting the article, Revising it critically for important intellectual content, Final approval of the version to be published
Guarantor of Submission
The corresponding author is the guarantor of submission.
Source of Support
None
Consent Statement
Written informed consent was obtained from the patient for publication of this case report.
Conflict of Interest
Author declares no conflict of interest.
Copyright
© 2018 Andi Muhammad Ichsan et al. This article is distributed under the terms of Creative Commons Attribution License which permits unrestricted use, distribution and reproduction in any medium provided the original author(s) and original publisher are properly credited. Please see the copyright policy on the journal website for more information.